MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER DOMELOCK, HUMERAL HEAD, 46-16, R=26.1MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER DOMELOCK, HUMERAL HEAD, 46-16, R=26.1MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Muscle/Tendon Damage (4532)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item#0104227005; lot#2853488; item name#anatomical shoulder domelock, dome, centric.Item#0104214370; lot#2850137; item name#anatomical shoulder, glenoid, pegged, cemented, m.Item#0104211103; lot#2684383; item name#humeral stem cmntd 10.5-100.G2- switzerland.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0009613350 - 2023 - 00285, 0009613350 - 2023 - 00288.
 
Event or Problem Description
It was reported a patient had an anatomical total shoulder arthroplasty.Subsequently, during the 7 year follow-up, reported moderate pain and limited range of motion.Patient underwent a conversion to a reverse total shoulder due to insufficient subscapular, supraspinatus and infraspinatus.All components were revised except for the stem and no additional information was provided.Attempts have been made and all additional information received has been included in this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The devices were discarded; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Devices are used for treatment.Medical records were provided and reviewed by a healthcare professional.The review identified that the patient had an anatomical total shoulder arthroplasty.Subsequently, during the 7-year follow-up, the patient reported moderate pain and limited range of motion.Underwent a conversion to a reverse total shoulder due to insufficient subscapular, supraspinatus, and infraspinatus tendons.All components were revised except for the stem and no additional information was provided.Based on the received medical records, a potential cause appears to be an insufficiency of the subscapular, supraspinatus, and infraspinatus tendons.Nevertheless, with the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ANATOMICAL SHOULDER DOMELOCK, HUMERAL HEAD, 46-16, R=26.1MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17133940
Report Number0009613350-2023-00286
Device Sequence Number12374172
Product Code PHX
UDI-Device Identifier00889024274884
UDI-Public(01)00889024274884(17)201130(10)2834589
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K193099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2020
Device Model NumberN/A
Device Catalogue Number01.04212.465
Device Lot Number2834589
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight90 KG